Alert archive / Florida / Small Craft Advisories in 2016
Small Craft Advisory 28, NWS Tallahassee, FL
NWS Tallahassee, FL issued this small craft advisory at Apr 8, 2016, 4:16 PM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2016, 4:16 PM EDT (20:16 UTC)
- Expired
- Apr 9, 2016, 10:22 AM EDT
- In force
- 18 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted.
914 WHUS72 KTAE 082016 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 416 PM EDT FRI APR 8 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT SATURDAY... GMZ730-750-755-765-770-775-090230- /O.NEW.KTAE.SC.Y.0028.160408T2016Z-160409T1500Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 416 PM EDT FRI APR 8 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT SATURDAY. * WINDS...NORTH AROUND 20 KNOTS. * WAVES/SEAS...4 TO 6 FEET OCCASIONALLY UP TO 8 FEET...HIGHEST FURTHER OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BARRY
3 follow-up statements
026 WHUS72 KTAE 090225 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 1025 PM EDT FRI APR 8 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT SATURDAY... GMZ730-750-755-765-770-775-090830- /O.CON.KTAE.SC.Y.0028.000000T0000Z-160409T1500Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 1025 PM EDT FRI APR 8 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SATURDAY... * WINDS...NORTH AROUND 20 KNOTS. * WAVES/SEAS...4 TO 6 FEET OCCASIONALLY UP TO 8 FEET...HIGHEST FURTHER OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
023 WHUS72 KTAE 090755 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 355 AM EDT SAT APR 9 2016 ...SMALL CRAFT ADVISORY THROUGH 11 AM EDT TODAY FOR NORTH WINDS AROUND 20 KNOTS ACROSS THE COASTAL WATERS OF THE FLORIDA PANHANDLE AND BIG BEND... GMZ730-750-755-765-770-775-091500- /O.CON.KTAE.SC.Y.0028.000000T0000Z-160409T1500Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 355 AM EDT SAT APR 9 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WINDS...NORTH AROUND 20 KNOTS. * WAVES/SEAS...3 TO 5 FEET OCCASIONALLY UP TO 6 FEET...HIGHEST FARTHER OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOURNIER
313 WHUS72 KTAE 091422 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 1022 AM EDT SAT APR 9 2016 ...SMALL CRAFT ADVISORY HAS BEEN CANCELLED. SMALL CRAFT SHOULD EXERCISE CAUTION THIS AFTERNOON AS SEAS REMAIN ELEVATED... GMZ730-750-755-765-770-775-091530- /O.CAN.KTAE.SC.Y.0028.000000T0000Z-160409T1500Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 1022 AM EDT SAT APR 9 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Apr 8, 4:06 PM EDT, 10 minutes earlier.
Area forecast discussion, Apr 8, 4:06 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
406 PM EDT FRI APR 8 2016
.Near Term [Through Tonight]...
In the upper levels, a longwave trough will remain over the eastern
half of the U.S. At the surface, high pressure will be over the
region. Tonight will be cool and dry with POPs near zero and clear
skies. Lows will be in the lower to mid 40s with the exception of
Big Bend Florida and the immediate Florida Panhandle coast which
will be in the upper 40s.
.Short Term [Saturday Through Sunday Night]...
The upper level trough just off the Atlantic seaboard will continue
to move east setting up nearly zonal flow across the local region in
it's wake. A broad surface high will prevail over the eastern CONUS
through Sunday before moving into the Western Atlantic Sunday night.
As a result, low level flow will gradually swing around from north
to southeast. This weekend will be dry with cooler than normal
temperatures. Highs will be in the lower 70s with lows in the upper
30s to lower 40s Saturday night inland and around 50 along the
coast. Sunday night temps return to near seasonal levels with lows
in the lower to mid 50s.
.Long Term [Monday Through Friday]...
A shortwave will translate eastward from the Great Lakes to New
England Monday into Tuesday amplifying a trough through the
Tennessee Valley before swinging off the Mid-Atlantic coast
Wednesday. This will send a surface cold front our way which is
forecast to stall along the Gulf coast in the zonal flow aloft
Tuesday night and Wednesday bringing showers and thunderstorms back
to the region beginning Monday night. After Wednesday, the
forecast solutions between the GFS and latest EURO diverge. The
GFS shows a shortwave moving eastward from the Southern Plains and
off the southeast U.S. by late Thursday scouring out the moisture
and sending the stalled front to our south and east with deep
layer ridging building in from the west on Friday. The EURO shows
the same shortwave lifting to the northeast into the Missouri
Valley which keeps the moisture and surface front around for at
least one more day. For now, will keep PoPs in the forecast
through Thursday with dry weather on Friday. Despite the increased
cloud cover and rain chances, temps are forecast to be near or
just above seasonal levels through next week.
&&
.Aviation...
[Through 18Z Saturday] VFR conditions with mostly clear skies will
continue this TAF cycle. Northwesterly winds will be gusty this
afternoon with gusts up to 20 knots possible.
&&
.Marine...
Winds and seas will elevate to advisory levels tonight in the wake
of a dry cold front. Wind and seas will gradually diminish over
the weekend as high pressure builds across the eastern U.S.
&&
.Fire Weather...
We held off on any fire weather hazard products for tomorrow
(Saturday), despite a few locations likely meeting wind and RH
criteria for red flag conditions. The main limiting factor is
expected to be fuels. ERC values are still quite low in most of
Florida, and although 10-hour fuel moistures are forecast to be near
6% in southwest Georgia tomorrow - most of SW GA has received 3-5
inches of rain in the past week. Lafayette and Dixie counties in the
Florida Big Bend may have the best chance of meeting red flag
criteria with RH well under 28% and ERC values possibly around or
just above 26. The biggest question there would be whether or not
winds would exceed 15 mph. Overall, the setup is marginal, so no
hazard products were issued for now. Dispersions should be quite
high though, likely exceeding 90 over most of our Florida zones.
&&
.Hydrology...
Flooding continues to diminish in severity across the western half
of the region. The Choctawhatchee River continues to fall in
Florida, with Caryville likely to drop below flood stage tonight.
Bruce still has further to go, but had fallen below major flood
stage as of early this morning.
Releases from Lake Seminole continue to decrease, and we expect
the Apalachicola River to continue to drop through the weekend and
into next week. Peak flows from the Apalachicola River are
approaching Wewahitchka, so flood impacts there should peak in the
next day or so.
The Withlacoochee River in Florida was cresting early this morning at
Pinetta, with steady rises continuing downstream to the Suwannee.
There is still some uncertainty with whether the Suwannee River
will reach flood stage from Ellaville to Branford. There's greater
potential at the upper end of the Middle Suwannee for minor
flooding than further downriver as the stretch of dry conditions
make it more likely that some of the water will be absorbed into
the aquifer. As a result, the latest forecasts show only action
stages being met at nearly all of our Suwannee River forecast
points.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 47 75 43 73 54 / 0 0 0 0 0
Panama City 52 72 51 69 59 / 0 0 0 0 0
Dothan 44 71 44 71 51 / 0 0 0 0 0
Albany 44 71 39 71 51 / 0 0 0 0 0
Valdosta 45 73 40 72 54 / 0 0 0 0 0
Cross City 48 76 42 75 56 / 0 0 0 0 0
Apalachicola 52 73 52 68 59 / 0 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 8 PM EDT /7 PM CDT/ this evening FOR
Coastal Bay-Coastal Gulf-South Walton.
GA...NONE.
AL...NONE.
GM...Small Craft Advisory until 11 AM EDT Saturday FOR Apalachee Bay
or Coastal Waters From Keaton Beach to Ochlockonee River Fl
out to 20 Nm-Coastal Waters From Ochlockonee River to
Apalachicola Fl out to 20 Nm-Coastal waters from Suwannee
River to Keaton Beach out 20 NM-Coastal waters from
Apalachicola to Destin FL out 20 NM-Waters from Suwannee
River to Apalachicola FL from 20 to 60 NM-Waters from
Apalachicola to Destin FL from 20 to 60 NM.
&&
NEAR TERM...MCDERMOTT
SHORT TERM...BARRY
LONG TERM...BARRY
AVIATION...MCDERMOTT
MARINE...BARRY
FIRE WEATHER...LAMERS
HYDROLOGY...GODSEY/FOURNIERThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 3:58 AM EDT | Rip Current Statement | TAE | Bay, Gulf, Walton | 16 hr |
Nearby
Small Craft Advisories in Florida, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.